Alert archive / Tennessee / River Flood Warnings in 2016
River Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Jul 7, 2016, 5:43 AM CDT for Davidson County, Tennessee. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 5:43 AM CDT (10:43 UTC)
- Expired
- Jul 7, 2016, 3:42 PM CDT
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Whites Creek near Bordeaux (BORT1). The gauge peaked at 20.42 ft at Jul 7, 2016, 7:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
255
WGUS44 KOHX 071043
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
543 AM CDT THU JUL 7 2016
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Whites Creek At Bordeaux AFFECTING Davidson County
.Heavy rain this morning is causing Whites Creek to rise above Flood Stage.
Expect water levels in this area to remain high through this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-072042-
/O.NEW.KOHX.FL.W.0005.160707T1043Z-160707T2042Z/
/BORT1.1.ER.160707T1026Z.160707T1300Z.160707T1442Z.NO/
543 AM CDT THU JUL 7 2016
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Whites Creek At Bordeaux
* From early this morning until this afternoon.
* At 05AM Thursday the stage was...18.2 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* The river will continue rising to near 20.4 feet by this morning...then fall
fall below flood stage this afternoon.
* At 22.0 feet...Extensive flooding of homes and properties along Hamilton Ave
is occurring, also flooding of Hartman Park, the Whites Creek Greenway, and
portions of Tucker Road occurs.
* At 20.0 feet...Water floods low spots along Hamilton Ave, further inundation
of homes in the area is also occurring.
* At 18.0 feet...Flooding of homes along Hamilton Ave in Bordeaux occurs.
* At 17.0 feet...Water approaches the foundations of homes along Hamilton Ave in
Bordeaux.
* At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in
the Bordeaux area.
&&
LAT...LON 3617 8685 3624 8675 3634 8675 3634 8685
3626 8689 3620 8689
$$
051 follow-up statement
895
WGUS84 KOHX 071411
FLSOHX
Flood Statement
National Weather Service Nashville TN
911 AM CDT THU JUL 7 2016
...The flood warning is cancelled for the following rivers in Tennessee...
Whites Creek At Bordeaux AFFECTING Davidson County
.Water levels on Whites Creek have peaked and will continue to fall this
morning. The Flood Warning has been cancelled as levels are below Flood
Stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-071441-
/O.CAN.KOHX.FL.W.0005.000000T0000Z-160707T2042Z/
/BORT1.1.ER.160707T1026Z.160707T1200Z.160707T1337Z.NO/
911 AM CDT THU JUL 7 2016
The Flood Warning is cancelled for
The Whites Creek At Bordeaux
* Until 07/07 15:42.
* At 09AM Thursday the stage was 17.5 feet and falling.
* Flood stage is 18.0 feet.
* Water levels will continue to fall this morning.
* At 18.0 feet...Flooding of homes along Hamilton Ave in Bordeaux occurs.
* At 17.0 feet...Water approaches the foundations of homes along Hamilton Ave in
Bordeaux.
* At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in
the Bordeaux area.
&&
LAT...LON 3617 8685 3624 8675 3634 8675 3634 8685
3626 8689 3620 8689
$$
05What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:37 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 7, 3:37 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 337 AM CDT THU JUL 7 2016 ...A dangerous Flash Flood event is rapidly evolving over northern Middle Tennessee early this morning... .SHORT TERM...Torrential downpours, associated with a slow-moving line of strong thunderstorms,has produced very high rainfall amounts early this morning. Doppler radar estimates that between 3 and 5 inches of rain have fallen over the last 3 hours in a band extending from Clarksville...to Springfield and Gallatin. Latest radar image showed the storms extending from northern Stewart County...to near Clarksville...Nashville and Lebanon. The Sherrif's Office in Sumner County reported widespread flash flooding at 320 am this morning. Some people have been reportedly trapped in their homes, due to flood waters, in Robertson County. Based on rainfall rates already observed this morning, believe some areas in the Nashville Metro area could also pick up between 3 and 5 inches of rain over the next several hours, which will lead to rapid run-off and flash flooding. A flash flood watch covers the northeastern two-thirds of the Mid-State until noon today. Expect the band of heavy rain currently over northern Middle Tennessee to continue moving only slowly southward, but should start to diminish in intensity after 13z.Models show most of the rain becoming confined mainly to eastern areas during the afternoon. The showers and storms should push east of our forecast area tonight. However, a cold front then starts to push into the Mid- State by Friday night and Saturday bringing another increase to the rain chance. Over the last several days, models have consistently shown this boundary becoming quasi-stationary near the TN/AL border during the day on Saturday, with deep atmospheric moisture pooling along it. This keeps the likelihood for thunderstorms running for the Mid-State for each period as we head through the weekend and early next week. In light of all the heavy rains that have fallen over northern Middle Tennessee yesterday and overnight, we will have to keep an especially close eye on any evolving heavy rains for this upcoming weekend. .LONG TERM... We stay in a moist and unstable weather pattern from early through late next week, with additional episodes of thunderstorms. && .AVIATION... 18Z TAF DISCUSSION. Kept TAFs to 6 lines for brevity sake. Used FM groups for best depictions. With this in mind, tried to tie all this up with current regional radar trends and short range model depictions of MCS associated activity transversing the mid state region on at least a couple of occasions thru 07/18Z. First impacts for terminals should be during the 06/22Z-07/03Z time frame with the second one from the 07/02Z-07/14Z time frame. During tstm activities, MVFR fog maybe experienced. Did not want to go with tstms throughout majority of forecast, but wanted to show potential of some lingering pcpn behind passages, and thus addressed with vcsh remarks. Ceilings on the whole will either be VFR TO MVFR. .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 6 AM CDT Thursday FOR Clay-Cumberland- Fentress-Jackson-Macon-Montgomery-Overton-Pickett-Putnam- Robertson-Smith-Stewart-Sumner-Trousdale. DISCUSSION......01/Boyd && .PRELIMINARY POINT TEMPS/POPS... Nashville 91 76 95 75 90 / 100 10 20 30 40 Clarksville 91 76 93 74 89 / 100 10 30 40 30 Crossville 83 73 89 71 84 / 100 20 30 40 40 Columbia 93 75 95 75 90 / 100 10 20 20 50 Lawrenceburg 92 75 94 74 90 / 70 10 10 20 50 Waverly 92 76 93 75 89 / 100 10 20 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until noon CDT today FOR Cannon-Cheatham-Clay- Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston-Jackson- Macon-Montgomery-Overton-Pickett-Putnam-Robertson-Rutherford- Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-Williamson- Wilson. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU JUL 7 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-081130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ONGOING STORMS THIS MORNING WILL PRODUCE SIGNIFICANT FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR MAINLY NORTHERN MIDDLE TENNESSEE UNTIL NOON. THIS AFTERNOON, HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S AT MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES ARE EXPECTED TO ONCE AGAIN CLIMB INTO THE LOW 100'S FRIDAY AT MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. A COLD FRONT WILL ALSO ENTER THE MID STATE FRIDAY, AND MAY TRIGGER STRONG TO SEVERE STORMS LATE IN THE DAY AND EVENING, ESPECIALLY ACROSS NORTHERN MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS PERTAINING TO ONGOING FLOODING ARE APPRECIATED. SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY ON FRIDAY. ROSE
In the hours before
Local storm report, Jul 7, 3:42 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
342 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM FLASH FLOOD CLARKSVILLE 36.56N 87.35W
07/07/2016 MONTGOMERY TN 911 CALL CENTER
SEVERAL AREAS ACROSS THE COUNTY HAVE ROADS THAT ARE
IMPASSABLE DUE TO FLOODING.
&&
EVENT NUMBER OHX1600750
MR3Local storm report, Jul 7, 3:57 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM FLASH FLOOD BIG ROCK 36.58N 87.76W
07/07/2016 STEWART TN 911 CALL CENTER
RESIDENTS TRAPPED IN HOMES WITH WATER RESCUE ATTEMPTS
UNDERWAY.
&&
EVENT NUMBER OHX1600751
MR3Local storm report, Jul 7, 4:12 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM FLASH FLOOD 3 SE NASHVILLE 36.14N 86.75W
07/07/2016 DAVIDSON TN 911 CALL CENTER
MURFREESBORO PIKE AT MENZLER ROAD IS CLOSED DUE TO
WATER OVER THE ROAD.
&&
EVENT NUMBER OHX1600752
MR3Local storm report, Jul 7, 4:53 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM FLASH FLOOD 6 NW GALLATIN 36.44N 86.53W
07/07/2016 SUMNER TN EMERGENCY MNGR
RESIDENTS TRAPPED IN HOMES IN THE GALLATIN AREA AND
COTTONTOWN AREA.
&&
EVENT NUMBER OHX1600753
MR3Local storm report, Jul 7, 5:05 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM FLASH FLOOD GALLATIN 36.38N 86.45W
07/07/2016 SUMNER TN LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING ACROSS THE COUNTY.
0335 AM FLASH FLOOD SPRINGFIELD 36.50N 86.88W
07/07/2016 ROBERTSON TN 911 CALL CENTER
MANY ROADS IN SPRINGFIELD ARE IMPASSABLE AND SOME
RESIDENTS ARE TRAPPED IN HOMES.
0341 AM FLASH FLOOD CLARKSVILLE 36.56N 87.35W
07/07/2016 MONTGOMERY TN 911 CALL CENTER
SEVERAL AREAS ACROSS THE COUNTY HAVE ROADS THAT ARE
IMPASSABLE DUE TO FLOODING.
0355 AM FLASH FLOOD BIG ROCK 36.58N 87.76W
07/07/2016 STEWART TN 911 CALL CENTER
RESIDENTS TRAPPED IN HOMES WITH WATER RESCUE ATTEMPTS
UNDERWAY.
0409 AM FLASH FLOOD 3 SE NASHVILLE 36.14N 86.75W
07/07/2016 DAVIDSON TN 911 CALL CENTER
MURFREESBORO PIKE AT MENZLER ROAD IS CLOSED DUE TO
WATER OVER THE ROAD.
0437 AM FLASH FLOOD 6 NW GALLATIN 36.44N 86.53W
07/07/2016 SUMNER TN EMERGENCY MNGR
RESIDENTS TRAPPED IN HOMES IN THE GALLATIN AREA AND
COTTONTOWN AREA.
&&
EVENT NUMBER OHX1600748 OHX1600749 OHX1600750 OHX1600751 OHX1600752
OHX1600753
MR3Local storm report, Jul 7, 5:37 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLASH FLOOD 3 SE MOUNT JULIET 36.18N 86.48W
07/07/2016 WILSON TN TWITTER
MT JULIET POLICE TWITTER SHOWS A CAR STALLED OUT IN
HIGH WATER ON BELINDA PKWY AND SE SPRINGDALE
&&
EVENT NUMBER OHX1600754
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:26 PM CDT | Flash Flood Watch | OHX | Cannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 22 more | 20 hr |
| Jul 7, 12:01 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 44 min |
| Jul 7, 12:27 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Jul 7, 1:02 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Montgomery, Robertson, Sumner and 1 more | 6 hr |
| Jul 7, 1:15 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 45 min |
| Jul 7, 1:42 AM CDT | Special Weather Statement | OHX | Cheatham, Montgomery, Robertson | 33 min |
| Jul 7, 2:11 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 34 min |
| Jul 7, 2:44 AM CDT | Special Weather Statement | OHX | Wilson | 46 min |
| Jul 7, 3:12 AM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Putnam, Van Buren, Warren, White | 33 min |
| Jul 7, 3:18 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Van Buren, Warren, White | 27 min |
| Jul 7, 3:27 AM CDT | Flash Flood Warning | OHX | Cheatham, Montgomery, Stewart | 6 hr |
| Jul 7, 3:36 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Rutherford, Sumner, Trousdale, Wilson | 6 hr |
| Jul 7, 4:47 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson, Wilson | 28 min |
| Jul 7, 5:39 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| Jul 7, 6:23 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Williamson | 4 hr |
| Jul 7, 6:45 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 4 hr |
| Jul 7, 6:55 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 35 min |
| Jul 7, 7:13 AM CDT | Areal Flood Warning | OHX | Cheatham, Davidson, Macon, Montgomery, Robertson, Rutherford and 4 more | 6 hr |
| Jul 7, 7:18 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 27 min |
| Jul 7, 7:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy | 38 min |
| Jul 7, 9:29 AM CDT | Areal Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| Jul 7, 9:43 AM CDT | River Flood Warning | OHX | Montgomery, Robertson | 46 hr |
| Jul 7, 9:46 AM CDT | River Flood Advisory | OHX | Montgomery | 25 hr |
| Jul 7, 9:46 AM CDT | River Flood Advisory | OHX | Stewart | 13 hr |
| Jul 7, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jul 7, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 37 min |
| Jul 7, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| Jul 7, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 32 min |
| Jul 7, 3:20 PM CDT | Areal Flood Advisory | OHX | Macon, Robertson, Smith, Sumner, Trousdale, Wilson | 3 hr |
| Jul 7, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 43 min |
| Jul 7, 3:35 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 3 hr |
| Jul 7, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Trousdale, Wilson | 34 min |
| Jul 7, 3:48 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| Jul 7, 4:02 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 3 hr |
| Jul 7, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 43 min |
| Jul 7, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 34 min |
| Jul 7, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, White | 31 min |
| Jul 7, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 46 min |
| Jul 7, 4:50 PM CDT | Special Weather Statement | OHX | Warren | 40 min |
Nearby
River Flood Warnings in Tennessee, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.